Father still having fainting spells 2 wks after cath...

  1. ]I have a question......My father is having fainting spells where he is so weak he can't stand alone. He just had 6 stints put in 2 weeks ago. Drs. said this would help the probelm......it hasn't. Does anyone have any further suggestions that might explain this. We really thought the stint placement would help but so far it hasn't changed a lot. Please help!!
  2. Visit LButlerRN2007 profile page

    About LButlerRN2007

    Joined: Dec '04; Posts: 10

    24 Comments

  3. by   Liddle Noodnik
    Quote from LButlerRN2007
    ]I have a question......My father is having fainting spells where he is so weak he can't stand alone. He just had 6 stints put in 2 weeks ago. Drs. said this would help the probelm......it hasn't. Does anyone have any further suggestions that might explain this. We really thought the stint placement would help but so far it hasn't changed a lot. Please help!!


    Wonder what his vitals are doing. Does he have pain? Is he gonna see the doc soon?

    Maybe some of the stints didn't take or something.

    {{{{{{{{{{{{{{{L}}}}}}}}}}}}}}}]
  4. by   dianah
    I have to assume his chem and hemo bloodwork was done recently (pre-cath), and reviewed and found normal.
    I then wonder what his heart rhythm is during these fainting spells. Perhaps he needs a Holter monitor (24 hr) or event monitor (a few days to weeks). If he is having arrythmias they may be the culprit.
    Inner ear prob??? Neuro referral and w/u???
    Please have him return to his Cardiologist or PCP for further w/u.

    I hope the cause is found and corrected.

    Best. --------- D
  5. by   cathlabrn
    Quote from LButlerRN2007
    ]I have a question......My father is having fainting spells where he is so weak he can't stand alone. He just had 6 stints put in 2 weeks ago. Drs. said this would help the probelm......it hasn't. Does anyone have any further suggestions that might explain this. We really thought the stint placement would help but so far it hasn't changed a lot. Please help!!
    Try checking his pulse when this happens. He may end up needing a pacemaker, or his meds changed. I would definitely call the cardiologist.
  6. by   LButlerRN2007
    [QUOTE=zoeboboey]Wonder what his vitals are doing. Does he have pain? Is he gonna see the doc soon?

    Maybe some of the stints didn't take or something.

    {{{{{{{{{{{{{{{L}}}}}}}}}}}}}}}] [/QUOTE

    My mother took his vitals today when the spell happened and his BP was 95/58, she took it a little later and it was 97/57. He went back to his regular dr this past thursday.....and he said everything looked fine. I sure do hope they find out something soon. Thanks for replying!
  7. by   LButlerRN2007
    Quote from dianah
    I have to assume his chem and hemo bloodwork was done recently (pre-cath), and reviewed and found normal.
    I then wonder what his heart rhythm is during these fainting spells. Perhaps he needs a Holter monitor (24 hr) or event monitor (a few days to weeks). If he is having arrythmias they may be the culprit.
    Inner ear prob??? Neuro referral and w/u???
    Please have him return to his Cardiologist or PCP for further w/u.

    I hope the cause is found and corrected.

    Best. --------- D
    Thanks, all of his blood work turned out fine.....He has worn a holter monitor twice before when this was happening and nothing major showed up. It has been about a year since he had a echo on his carotids. Maybe we should insist on another. thanks for replying
  8. by   LButlerRN2007
    Quote from cathlabrn
    Try checking his pulse when this happens. He may end up needing a pacemaker, or his meds changed. I would definitely call the cardiologist.
    His pulse usually runs around 97 to 117 when he has these spells......thank you for replying
  9. by   Salty1
    While this does not address the original poster's questions, I am curious as to the use of the word stint. Cordis and similar manufacturers refer to their products as stents - not stints. I have always referred to these devices as stents and had not previously seen the word stint as a substitute. Is this a regional utililzation? I have done brief stints (meaning short periods of time) in CCU where some of the patients had stents. During those stints I tried not to stint on the amount of time and care I gave to each of the stent patients.

    Any comments/explanations would be appreciated. Thanks.


    Salty
  10. by   Pill Hoarding Hussy
    Quote from LButlerRN2007
    His pulse usually runs around 97 to 117 when he has these spells......thank you for replying
    i think he should go back to his cardiologist... there may be things going on that a pcp might not catch. hr 97-117 could suggest lots of things: is he dehydrated? in afib with RVR and not tolerating it? bursts of NSVT? what is his PMH? does he have heart failure? thyroid issues? diabetic? did they change his meds during his hospitalization for the stent placement? he could be hypotensive as a result of nitrates/beta or ca+channel blockers/ACE I's... the list goes on. it could be as simple as diet or med changes, or it could require a pacemaker. either way, see cards and don't rest until every lead (including the carotids) has been chased down... the bottom line is that he is symptomatic and it sounds like his quality of life is suffering...
    best of luck!
  11. by   Pill Hoarding Hussy
    Quote from Salty
    While this does not address the original poster's questions, I am curious as to the use of the word stint. Cordis and similar manufacturers refer to their products as stents - not stints. I have always referred to these devices as stents and had not previously seen the word stint as a substitute. Is this a regional utililzation? I have done brief stints (meaning short periods of time) in CCU where some of the patients had stents. During those stints I tried not to stint on the amount of time and care I gave to each of the stent patients.

    Any comments/explanations would be appreciated. Thanks.


    Salty

    *****!
  12. by   candyndel
    Did your cardiologist recommend/suggest a tilt table test?
  13. by   LButlerRN2007
    Quote from Salty
    While this does not address the original poster's questions, I am curious as to the use of the word stint. Cordis and similar manufacturers refer to their products as stents - not stints. I have always referred to these devices as stents and had not previously seen the word stint as a substitute. Is this a regional utililzation? I have done brief stints (meaning short periods of time) in CCU where some of the patients had stents. During those stints I tried not to stint on the amount of time and care I gave to each of the stent patients.

    Any comments/explanations would be appreciated. Thanks.


    Salty
    PLEASE EXCUSE MY MISSPELLING OF THE WORD STENT!!! I AM GLAD YOU FOUND IT TO BE SO AMUSING THOUGH. AT LEAST YOU GOT YOUR CHANCE TO DOWN SIZE SOMEONE ELSE TODAY. THANK YOU
  14. by   mattsmom81
    I think we need to be careful about giving advise to the general public on theis board, personally.

    Your father may have had a heart attack and his weakness may be due to this(barring hypotension and heart rhythm disturbance) ...but it is something that his docs need to know, not a nursing BB.

    Nurses do not diagnose.

Must Read Topics


close